Hail, Wilcox
- When
- April 7, 6:10 PM CST to 6:11 PM CST
- Where
- Wilcox County, Camden
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -87.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 7, 2:08 PM CST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 308 PM CDT WED APR 7 2004 .SHORT TERM...THE CURRENT RADAR LOOP SHOWS SCATTERED CONVECTION ACROSS THE COASTAL WATERS AND ADJACENT COUNTIES ASSOCIATED WITH THE OUTFLOW FROM THE OVERNIGHT MCS AND AIDED IN PART BY THE LEFT EXIT REGION OF THE 100 KT JET OVER THE WESTERN GULF. THIS ACTIVITY IS EXPECTED TO PERSIST INTO THE EVENING HOURS WHILE IT CONTINUES MOVING SLOWLY EASTWARD. THE LATEST SURFACE ANALYSIS SHOWS A WEAK FRONT STRETCHED FROM CENTRAL ARKANSAS BACK TO SOUTHERN ALABAMA. A MID LEVEL SHORTWAVE SEEN IN THE WATER VAPOR LOOP OVER OKLAHOMA WILL MOVE DOWN INTO ALABAMA/MISSISSIPPI LATE TONIGHT AND THEN EAST OF THE AREA ON THURSDAY. AREA RADARS SHOW SCATTERED CONVECTION DEVELOPING ACROSS WESTERN MISSISSIPPI WHICH WILL MOVE INTO CENTRAL/SOUTHERN ALABAMA OVERNIGHT AND THEN SHIFT EAST OF THE AREA THURSDAY MORNING. A STATIONARY FRONT WILL BE LEFT STRETCHED ACROSS THE GULF COASTAL STATES IN THE WAKE OF THIS SYSTEM...WHICH WILL THEN LIFT NORTHWARD AS A WARM FRONT FRIDAY AFTERNOON INTO FRIDAY NIGHT AS ANOTHER SYSTEM ADVANCES ACROSS THE PLAINS. THIS NEXT SYSTEM...AND A SURFACE LOW OR AT LEAST A SURFACE REFLECTION...WILL MOVE ACROSS TENNESSEE ON SATURDAY...WITH DEEP LAYER LIFT ADVANCING INTO THE FORECAST AREA SATURDAY AFTERNOON...MAINLY OVER THE NORTHERN PORTION OF THE AREA. MAY NEED TO GO HIGHER ON POPS FOR SATURDAY...BUT WILL STAY WITH CURRENT CHANCE POPS FOR SATURDAY AND SLIGHT CHANCE FOR SATURDAY NIGHT FOR NOW AND REEVALUATE TOMORROW. && .EXTENDED...THE POSITIVELY TILTED 500 MB TROF OVER THE SOUTHWEST STATES ADVANCES INTO THE PLAINS ON MONDAY. AN ASSOCIATED SURFACE LOW MEANWHILE MOVES FROM THE WESTERN GULF TO NEAR THE MISSISSIPPI RIVER DELTA ON SUNDAY...AND THEN ACROSS THE FLORIDA PANHANDLE AND INTO SOUTHERN GEORGIA ON MONDAY. THIS FEATURE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA ON SUNDAY INTO SUNDAY NIGHT THAT TAPERS OFF ON MONDAY AS THE SURFACE LOW CONTINUES OFF TO THE NORTHEAST. DRY CONDITIONS FOLLOW FOR MONDAY NIGHT THROUGH WEDNESDAY AS THE 500 MB TROF MOVES ACROSS THE AREA AND DEEP LAYER RIDGING RETAKES THE AREA. && .MARINE...THUNDERSTORMS HAVE BECOME BETTER DEVELOPED OVER THE MARINE AREA DURING THE LAST FEW HOURS AS LEFT FRONT QUAD OF UPPER JET OVER THE WESTERN GULF PUSHES EASTWARD...COMBINED WITH INCREASED LOW LEVEL MOISTURE FROM THE SOUTH. BELIEVE THIS PATTERN WILL PERSIST THROUGH THE LATE EVENING HOURS THEN GRADUALLY SHIFT EASTWARD AFTER MIDNIGHT. OTHERWISE...EXPECT A LIGHT SOUTHERLY WIND FLOW TO SHIFT SOUTHWEST LATER TONIGHT CONTINUING THROUGH MUCH OF THE DAY ON THUR...THEN BECOME NORTH THU NIGHT AS A WEAK SFC BOUNDARY MOVES OFF THE COAST. A LIGHT SOUTHERLY WIND FLOW WILL DEVELOP BY FRI AFTERNOON AND CONTINUE THROUGH EARLY SAT IN RESPONSE TO NEXT DEVELOPING LOW MOVING FROM THE CENTRAL PLAINS TO THE MID MS VALLEY. A MODERATE TO STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE SAT THROUGH SUN AS THE LOW MOVES OFF TO THE EAST. && .FIRE...NO CONCERNS. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY TEMPS / POPS... MOBILE 61 79 58 80 / 40 30 00 00 PENSACOLA 63 78 61 78 / 50 30 00 00 DESTIN 64 75 62 75 / 50 30 00 00 EVERGREEN 59 79 55 81 / 50 30 00 00 WAYNESBORO 58 79 56 80 / 60 30 00 00 CAMDEN 57 77 54 81 / 60 30 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 29/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED APR 7 2004 ALZ051>053-055>064-FLZ001>006-MSZ067-075-076-078-079-071800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS- 600 AM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ACROSS THE REGION LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE TROUGH AND MOVE EAST INTO INLAND SOUTHEAST MISSISSIPPI LATE THIS AFTERNOON...INTO SOUTHWEST ALABAMA AND THE FLORIDA PANHANDLE BY THIS EVENING. SOME STRONG STORMS...POSSIBLY SEVERE...MAY DEVELOP... HOWEVER THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 457 PM CDT WED APR 7 2004 ALZ052-072230- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 457 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTH WASHINGTON COUNTY... AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 2 MILES SOUTH SOUTHWEST OF TIBBIE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TIBBIE... HAWTHORN...CHATOM...SUNFLOWER...WAGARVILLE...CORTELYOU AND PRESTWICK THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. WIND GUSTS OF THIS MAGNITUDE COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME ARE ALSO POSSIBLE WITH THIS STORM...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 515 PM CDT WED APR 7 2004 ALZ052-072245- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 515 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM CONTINUES OVER WASHINGTON COUNTY... AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ABOUT 4 MILES SOUTH SOUTHEAST OF CHATOM...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAGARVILLE... ST STEPHENS AND LEROY THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE DID RECEIVE REPORTS OF MARBLE SIZE HAIL WITH THIS STORM WHEN IT WENT THROUGH THE TIBBIE AREA. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 538 PM CDT WED APR 7 2004 ALZ053-072300- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 538 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM IS MOVING INTO SOUTHWEST CLARKE COUNTY... AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ST. STEPHENS AND LEROY IN EAST WASHINGTON COUNTY...OR 10 MILES SOUTHWEST OF WINN...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WINN...GROVE HILL AND PEACOCK THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM HAS A HISTORY OF PRODUCING MARBLE SIZE HAIL. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 601 PM CDT WED APR 7 2004 ALZ053-072330- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 601 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM CONTINUES TO MOVE NORTHEAST ACROSS CENTRAL CLARKE COUNTY... AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WINN...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GROVE HILL... PEACOCK...DICKINSON...SCYRENE...RURAL...NETTLEBORO AND ROUNDHILL THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM HAS A HISTORY OF PRODUCING MARBLE SIZE HAIL. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 620 PM CDT WED APR 7 2004 ALZ061-072345- UPPER MOBILE- 620 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 620 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TURNERVILLE... PINEOLA...MOUNT VERNON AND CHASTANG THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 40 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WITH THIS STORM...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Birmingham radar (KBMX), 141 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390901.